Alert archive / Nevada / High Wind Watches in 2005

High Wind Watch 1, NWS Las Vegas, NV

December 30, 2005Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Dec 30, 2005, 3:01 AM PST for Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 31, 2005, 1:00 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2005, 3:01 AM PST (11:01 UTC)
In effect from
Dec 31, 2005, 1:00 AM PST
Expired
Dec 31, 2005, 3:27 AM PST
In force
2 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2005-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2005-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3014 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 301139
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 AM PST FRI DEC 30 2005

CAZ026-301915-
/O.NEW.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
301 AM PST FRI DEC 30 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING. 

A STRONG PACIFIC STORM WILL MOVE OVER THE OWENS VALLEY TODAY. WINDS 
WILL INCREASE TO THE SOUTH 30 TO 40 MPH WITH GUSTS TO 55 MPH 
POSSIBLE BY LATE TONIGHT. WINDS WILL BEGIN TO DIMINISH BY SATURDAY 
EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

NVZ018-019-301915-
/O.NEW.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
301 AM PST FRI DEC 30 2005

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

A STRONG PACIFIC STORM WILL MOVE OVER THE MOUNT CHARLESTON AND 
SPRING MOUNTAIN AREAS ON SATURDAY AND CAUSE STRONG WINDS. SOUTHWEST 
WINDS ON SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH 
POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE 
UNTIL AFTER MIDNIGHT AND THEN BEGIN TO DIMINISH ALTHOUGH GUSTS TO 50 
MPH WILL STILL BE POSSIBLE. WINDS ARE EXPECTED TO BE SOUTHWEST 20 TO 
30 MPH BY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

BELL
4 follow-up statements
000 
WWUS75 KVEF 301838
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1038 AM PST FRI DEC 30 2005

CAZ026-310015-
/O.CON.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1038 AM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING. 

A STRONG PACIFIC STORM WILL AFFECT THE SOUTHERN SIERRA AND OWENS
VALLEY TONIGHT AND SATURDAY. CONDITIONS WILL BE FAVORABLE FOR
VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND
FOOTHILLS OF THE SOUTHERN SIERRA LATE TONIGHT THROUGH SATURDAY.
THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY...
ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST
OR WEST WINDS OVER 40 MPH ARE POSSIBLE AFTER MIDNIGHT WITH GUSTS
POSSIBLY OVER 70 MPH IN SOME AREAS. WINDS WILL BEGIN TO DIMINISH BY
SATURDAY EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OVER 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

$$

NVZ018-019-310015-
/O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1038 AM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

A STRONG PACIFIC STORM WILL MOVE OVER THE MOUNT CHARLESTON AND
SPRING MOUNTAIN AREAS ON SATURDAY AND CAUSE STRONG SOUTHWEST WINDS.
WIND SPEEDS ON SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS
TO 75 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL
CONTINUE UNTIL AFTER MIDNIGHT AND THEN BEGIN TO DIMINISH ALTHOUGH
GUSTS TO 50 MPH WILL STILL BE POSSIBLE. WINDS ARE EXPECTED TO BE
SOUTHWEST 20 TO 30 MPH BY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
000 
WWUS75 KVEF 302314
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PST FRI DEC 30 2005

CAZ026-310615-
/O.UPG.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/
/O.NEW.KVEF.HW.W.0002.051231T0000Z-060101T0300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
314 PM PST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST SATURDAY. THIS
REPLACES THE HIGH WIND WATCH THAT WAS PREVIOUSLY IN EFFECT.

WINDS GUSTS OVER 60 MPH WERE REPORTED AT ASPENDELL THIS AFTERNOON
AND WINDS OVER THE SIERRA CREST WILL INCREASE OVERNIGHT AND
SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR VERY STRONG
DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND FOOTHILLS OF THE
SOUTHERN SIERRA THROUGH 7 PM SATURDAY. THESE STRONG WINDS WILL
LIKELY AFFECT THE OWENS VALLEY...ESPECIALLY THE WEST SIDE NEAR THE
FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS OVER 40 MPH ARE
POSSIBLE IN THE OWENS VALLEY...WITH GUSTS POSSIBLY OVER 70 MPH IN
SOME AREAS. THIS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS
ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
WILL BEGIN TO DIMINISH SATURDAY EVENING AND ARE EXPECTED TO BE
LIGHT BY SUNDAY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND
DANGEROUS DRIVING CONDITIONS.

$$

NVZ018-019-310615-
/O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
314 PM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

A STRONG PACIFIC STORM WILL BRING STRONG SOUTHWEST WINDS TO THE
SPRING MOUNTAINS OF SOUTHERN NEVADA ON SATURDAY. WIND SPEEDS ON
SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH
POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE
UNTIL MIDNIGHT THEN DIMINISH TO BETWEEN 15 AND 25 MPH SUNDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

JGA
000 
WWUS75 KVEF 310611
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 PM PST FRI DEC 30 2005

CAZ026-311415-
/O.CON.KVEF.HW.W.0002.000000T0000Z-060101T0300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1011 PM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY...

WINDS BETWEEN 40 AND 60 MPH HAVE BEEN REPORTED OVER THE HIGHER
ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRAS LATE FRIDAY 
AFTERNOON AND EVENING. THESE WINDS ARE EXPECTED TO INCREASE
OVERNIGHT AND ON SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS
FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND
FOOTHILLS OF THE SOUTHERN SIERRA THROUGH 7 PM SATURDAY. THESE
STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY...ESPECIALLY THE
WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS
OVER 40 MPH ARE POSSIBLE IN THE OWENS VALLEY...WITH GUSTS POSSIBLY
OVER 70 MPH IN SOME AREAS. THIS WILL ALSO PRODUCE DANGEROUS
DRIVING CONDITIONS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE
VEHICLES. WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING AND ARE
EXPECTED TO BE LIGHT BY SUNDAY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND
DANGEROUS DRIVING CONDITIONS.

$$

NVZ018-019-311415-
/O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1011 PM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM PST SATURDAY
THROUGH LATE SATURDAY NIGHT...

A STRONG PACIFIC STORM WILL BRING STRONG SOUTHWEST WINDS TO THE
SPRING MOUNTAINS OF SOUTHERN NEVADA ON SATURDAY. WIND SPEEDS ON
SATURDAY MAY INCREASE TO BETWEEN 45 AND 55 MPH WITH GUSTS TO NEAR 
75 MPH POSSIBLE DURING THE AFTERNOON. THE POSSIBILITY OF STRONG
WINDS WILL CONTINUE UNTIL MIDNIGHT BEFORE SPEEDS DECREASE TO BETWEEN
15 AND 25 MPH SUNDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

JENSEN
000 
WWUS75 KVEF 311127
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PST SAT DEC 31 2005

NVZ018-019-311845-
/O.UPG.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/
/O.EXB.KVEF.HW.W.0002.051231T1800Z-060101T0900Z/
SHEEP RANGE-SPRING MOUNTAINS-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
300 AM PST SAT DEC 31 2005

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST 
SUNDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING AND BY 10 AM 
ARE EXPECTED TO BE 35 TO 50 MPH WITH GUSTS TO 75 MPH IN THE 
AFTERNOON. THESE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 
MIDNIGHT. WIND SPEEDS WILL DECREASE TO BETWEEN 15 AND 25 MPH BY LATE 
IN THE MORNING ON SUNDAY. 

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ026-311845-
/O.CON.KVEF.HW.W.0002.000000T0000Z-060101T0300Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
300 AM PST SAT DEC 31 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

WINDS BETWEEN 40 AND 60 MPH WITH HIGHER GUSTS HAVE BEEN REPORTED 
OVER THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN 
SIERRAS LATE FRIDAY AFTERNOON INTO EARLY THIS MORNING. THESE WINDS 
ARE EXPECTED TO INCREASE THROUGH THE DAY TODAY. THIS WILL CREATE 
FAVORABLE CONDITIONS FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON 
THE EAST SLOPES AND FOOTHILLS OF THE SOUTHERN SIERRA THROUGH 7 PM 
TODAY. THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS 
VALLEY...ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED 
SOUTHWEST OR WEST WINDS OVER 40 MPH ARE POSSIBLE IN THE OWENS 
VALLEY...WITH GUSTS POSSIBLY OVER 70 MPH IN SOME AREAS. THIS WILL 
ALSO PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAY 
395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL BEGIN TO 
DIMINISH THIS EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS 
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH 
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND 
DANGEROUS DRIVING CONDITIONS.

$$

AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-311845-
/O.NEW.KVEF.WI.Y.0009.051231T1800Z-060101T0600Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN...
TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
300 AM PST SAT DEC 31 2005 /3400 AM MST SAT DEC 31 2005/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 10 PM PST /11 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS
MORNING TO 10 PM PST /11 PM MST/ THIS EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MOST OF 
THE AREA FROM 20 TO 30 MPH WITH FREQUENT GUSTS OVER 40 MPH BY 
AFTERNOON. THE WINDS WILL BEGIN TO DECREASE LATE THIS EVENING AND 
SHOULD BE LESS THAN 10 MPH BY LATE IN THE MORNING SUNDAY. 

MARINE INTERESTS SHOULD PAY PARTICULAR ATTENTION TO THIS WIND EVENT 
AS IT WILL CAUSE HAZARDOUS BOATING CONDITIONS THIS AFTERNOON AND 
EVENING

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 29, 10:05 AM PST, 16 hours 56 minutes earlier.

Area forecast discussion, Dec 29, 10:05 AM PST, 16 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 AM PST THU DEC 29 2005

.SYNOPSIS...NORTHWEST FLOW WILL BE OVER THE AREA TODAY AND TONIGHT
ALLOWING FOR DRY CONDITIONS. A MORE INTENSE PACIFIC STORM WILL BEGIN
AFFECTING THE SOUTHERN SIERRA LATE FRIDAY WITH GENERALLY LIGHT
PRECIPITATION SPREADING TO THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT ON SATURDAY.
&&

.UPDATE...THE BACK EDGE OF A CIRRUS BAND WAS CROSSING SOUTHERN
NEVADA LEAVING A CLEAR SLOT OVER MOST OF THE AREA THE REST OF THE
DAY. THE SUBSTANTIAL PLUME OF MOISTURE ASSOCIATED WITH THE NEXT
PACIFIC SYSTEM COULD BE SEEN OVER THE PACIFIC NORTHWEST AND NORTHERN
CALIFORNIA. THE 12Z NAM AND GFS ARE IN GOOD AGREEMENT WITH MOST OF
THE FEATURES WITH THIS SYSTEM ALTHOUGH THE NAM INDICATES ALMOST
DOUBLE THE TOTAL QPF AMOUNTS (AROUND 4 INCHES) OVER THE SOUTHERN
SIERRA BY SATURDAY EVENING. GIVEN THE DEEP LAYERED PLUME AND
PROLONGED EVENT IN STRONG FLOW...FAVOR THE NAM AMOUNTS. IT ALSO
APPEARS ONLY LIGHT AMOUNTS...IF ANY WILL REACH THE SOUTHERN NEVADA
DESERTS SATURDAY AS MENTIONED BELOW. WILL ISSUE A QUICK MID MORNING
UPDATE FOR THE FIRST PERIOD SKY TREND BUT REST OF FORECAST LOOKS
OKAY.
&&

.PREVIOUS DISCUSSION...330 AM PST THU DEC 29 2005...THE CALM
BEFORE THE STORM TODAY AS A NORTHWEST FLOW OVER THE AREA WILL USHER
IN DRY CONDITIONS. CLOUD COVER SHOULD BE LESS TODAY ALTHOUGH ETA12
CROSS SECTION DOES SHOW SOME HIGH LEVEL CLOUDINESS STICKING AROUND.
FOR THAT REASON DECIDED TO BUMP TEMPERATURES DOWN A NOTCH OR TWO.
BIG STORY FOR THE SHORT TERM IS ON FRIDAY WHEN THE NEXT SYSTEM ON
THE PACIFIC EXPRESS HEADS INTO THE SOUTHERN SIERRA. THE STORM IS
RIDING ALONG AN EASTERN EXTENSION OF A 180 KT CENTRAL PACIFIC JET
POSITIONED AT 40N / OR THE SAME LAT AS NORTHERN CALIFORNIA.  BOTH IR
AND WV INDICATE THIS SYSTEM IS ROBUST AND HAS PLENTY OF MOISTURE TO
WORK WITH. SNOWFALL AMOUNTS ARE EXPECTED TO BE HIGH ON THE WESTERN
SLOPES AND DECENT ON THE EASTERN SLOPES. WILL LET DAY CREW DECIDE IF
THEY WANT TO ISSUE A WATCH OR ADVISORY FOR THE SNOWFALL. FOR THE
REST OF THE AREA...BIG CHANGE THIS MORNING FROM YESTERDAY MORNING AS
A SECONDARY LOW ALONG A GULF OF ALASKA TROUGH THAT WAS FORECAST TO
DEVELOP 500 WEST OF THE WASHINGTON COAST IS NOT EXPECTED TO FORM. IN
TURN...THE TRAJECTORY OF THE MOISTURE IS NOT AS FAR SOUTH WHICH
SLIGHTLY REDUCES THE POPS FOR THE REMAINDER OF THE CWA. IN
ADDITION...ANY MOISTURE THAT FALLS ON SATURDAY SHOULD GENERALLY BE
LIGHT EXCEPT FOR FAVORED UPSLOPE LOCATIONS. TIMING IS STILL SUBJECT
TO FINE TUNING BUT CURRENT PROGS AND ANALYSIS PLACE VIRTUALLY ALL OF
THE MOISTURE NORTHEAST OF CLARK COUNTY BY LATE SATURDAY EVENING.
BASED ON CROSS SECTIONS AND FORECAST SOUNDINGS...WINDS WILL BE GUSTY
FROM THE SOUTHWEST FRIDAY NIGHT INTO LATE SATURDAY EVENING IN MUCH
OF THE CWA. RIGHT NOW APPEARS THAT SUSTAINED WINDS WILL BEGIN TO
DISSIPATE BEFORE MIDNIGHT SATURDAY BUT DOWNWARD OMEGA IN CONJUNCTION
WITH 30 TO 40 KTS WINDS ON VEGAS CROSS SECTION REMAINS UNTIL VERY
EARLY MORNING ON SUNDAY ALONG WITH A VORT MAX...THEREFORE WIND GUSTS
IN THE VEGAS VALLEY ARE POSSIBLE INTO THE FIRST HOURS OF 2006.
CURRENTLY DO NOT THINK THAT 40 KTS WILL HIT THE SURFACE BUT 30 KTS
IS NOT OUT OF THE QUESTION. ALSO THREW IN A MENTION FOR ISOLATED
THUNDERSTORMS ON SATURDAY FOR INYO / ESMERALDA / NYE / AND LINCOLN
COUNTIES AS AN AREA OF NEGATIVE LI VALUES PROGGED TWO DAYS IN A ROW
WILL IMPACT THE NORTHERN CWA.
&&

.LONG TERM...FORECAST AREA WILL BE UNDER DIRTY RIDGE SUNDAY WITH
MOISTURE OVERSPREADING AREA AHEAD OF ROBUST SYSTEM IN THE EASTERN
PACIFIC. AT ANY RATE STILL LOOKS LIKE RAIN/SNOW WILL REACH THE EAST
SLOPE OF THE SOUTHERN SIERRA LATE SUNDAY AFTERNOON THE SPREAD INTO
INYO/SAN BERNARDINO COUNTY SUNDAY NIGHT. MORE SPREAD BETWEEN 00Z
MODELS WITH TIMING OF SYSTEM FOR MONDAY. ECMWF BETWEEN THE FASTER
GFS AND SLOWER UKMET. AMPLE MOISTURE AND QUICK SHOT OF DYNAMICS WILL
PRODUCE A GOOD CHANCE OF SHOWERS IN THE VALLEYS WITH HIGHER
PROBABILITIES OF SNOW IN THE MOUNTAINS. SYSTEM QUICKLY MOVES
INTO UTAH/ARIZONA MONDAY NIGHT WITH RAIN/SNOW ENDING. RIDGE RETURNS
FOR DRY CONDITIONS TUESDAY AND WEDNESDAY.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

ADAIR/BELL/PIERCE

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 29, 5:25 AM PST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 AM PST THU DEC 29 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-301330-
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
525 AM PST THU DEC 29 2005 /625 AM MST THU DEC 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF WEATHER SYSTEMS WILL BRING UNSETTLED WEATHER TO THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT DURING THE HOLIDAY WEEKEND.

THE FIRST SYSTEM WILL BRING HEAVY SNOW...HIGH WINDS AND DANGEROUS
DRIVING CONDITIONS TO THE EAST SLOPE OF THE SOUTHERN SIERRA
SATURDAY. UP TO TWO FEET OF NEW SNOW IS POSSIBLE BY SATURDAY
AFTERNOON IN THE SIERRA WEST OF BISHOP. MUCH LIGHTER AMOUNTS OF
SNOW AND RAIN ALONG WITH GUSTY WINDS WILL SPREAD EAST ACROSS
SOUTHERN NEVADA AND NORTHWEST ARIZONA SATURDAY AFTERNOON AND
EVENING. THE SYSTEM WILL EXIT NORTHWEST ARIZONA SATURDAY NIGHT.

THE NEXT SYSTEM FOLLOWS QUICKLY AND WILL BRING ANOTHER ROUND OF
HEAVY SNOW AND HIGH WINDS TO THE EAST SLOPE OF THE SOUTHERN SIERRA
SUNDAY NIGHT AND MONDAY. THE SYSTEM QUICKLY MOVES EAST ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT MONDAY AND MONDAY EVENING
SPREADING A GOOD CHANCE OF RAIN AND SNOW ACROSS THE AREA.

STAY TUNED FOR ANY WATCHES...WARNINGS OR ADVISORIES FROM THE
NATIONAL WEATHER SERVICE IN LAS VEGAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:17 AM PSTWinter Storm WarningVEF39 hr
Dec 30, 3:14 PM PSTHigh Wind WarningVEF24 hr

Nearby

High Wind Watches in Nevada, 2005High Wind Watches in California, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.